Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 9, NWS Great Falls, MT

February 27, 2008

NWS Great Falls, MT issued this high wind warning at Feb 27, 2008, 4:02 AM MST. It took effect at Feb 27, 2008, 11:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2008, 4:02 AM MST (11:02 UTC)
In effect from
Feb 27, 2008, 11:00 AM MST
Expired
Feb 27, 2008, 2:38 PM MST
In force
4 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 271102
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
402 AM MST WED FEB 27 2008

MTZ048-271215-
/O.CAN.KTFX.HW.A.0005.080227T1900Z-080228T0700Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
402 AM MST WED FEB 27 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WATCH.



$$

MTZ009-272200-
/O.UPG.KTFX.HW.A.0005.080227T1900Z-080228T0700Z/
/O.NEW.KTFX.HW.W.0009.080227T1800Z-080228T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
402 AM MST WED FEB 27 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT FROM
LATE THIS MORNING THROUGH THIS EVENING. LIGHT SNOW IS ALSO
POSSIBLE ACROSS THE AREA WHICH COULD LEAD TO AREAS OF REDUCED
VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KTFX 272138
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MST WED FEB 27 2008


MTZ009-272245-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-080228T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
238 PM MST WED FEB 27 2008

...HIGH WIND WARNING IS CANCELLED FOR THE NORTHERN ROCKY
MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT. 

EXPECT A FEW EVENING WIND GUSTS AROUND 50 MPH OVER THE ROCKY
MOUNTAIN FRONT...BUT WIDESPREAD WIND GUSTS OVER 60 MPH ARE NO
LONGER EXPECTED. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 27, 3:49 AM MST, 13 minutes earlier.

Area forecast discussion, Feb 27, 3:49 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
349 AM MST WED FEB 27 2008

.DISCUSSION...

TODAY THROUGH FRIDAY...THE UPPER RIDGE GETS A BIT FLATTENED TODAY
WHEN SHORT WAVE ENERGY MOVES THROUGH. THE PASSAGE OF THIS FEATURE
WILL CAUSE THE SURFACE GRADIENT TO TIGHTEN FURTHER...ESPECIALLY
ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE RESULT WILL BE
INCREASING WINDS AND HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR ZONE 9 ONLY. SOME LIGHT SNOW OVER THE WESTERN
MOUNTAINS WILL ALSO ACCOMPANY THE TROF PASSAGE. THE UPPER RIDGE
WILL QUICKLY REBUILD OVER THE WESTERN UNITED STATES ON THURSDAY
WITH THE COUNTY WARNING AREA UNDER A SOMEWHAT UNSETTLED NORTHWEST
FLOW ALOFT. SOME PRECIPITATION WILL OCCUR OVER THE MOUNTAINS WHILE
THE PLAINS REMAIN GENERALLY DRY DUE TO DOWNSLOPE INFLUENCES.
ANOTHER WEAK SHORT WAVE WILL MOVE THROUGH THE FLOW ON FRIDAY WITH
DOWNSLOPE WINDS AGAIN INHIBITING ANY PRECIPITATION. TEMPERATURES
WILL REMAIN ABOVE SEASONAL AVERAGES. EMANUEL

FRIDAY NIGHT THROUGH MONDAY NIGHT...MODELS INDICATE THAT A
PROGRESSIVE PATTERN IS GOING TO BE OVER AREA THROUGH WEEKEND AND
INTO NEXT WEEK. UPPER LEVEL RIDGE OVER AREA FRIDAY NIGHT SHIFTS
QUICKLY TO THE EAST AS UPPER LEVEL LOW OVER PACIFIC NORTHWEST MOVES
TOWARDS MONTANA SATURDAY. AMPLE MOISTURE WITH THIS SYSTEM TO START
OUT OVER THE WESTERN MOUNTAINS AND MOVE OVER THE ENTIRE CWA DURING
THE DAY ON SATURDAY. TEMPERATURES START OUT WARM FOR MAINLY RAIN
SHOWERS OVER THE PLAINS TURNING TO SNOW BY SATURDAY NIGHT. NORTHWEST
FLOW ALOFT SUNDAY AS NEXT UPPER LEVEL RIDGE BUILDS IN OVER PACIFIC
NORTHWEST COAST. RIDGE MOVES OVER WESTERN MONTANA BY SUNDAY NIGHT
AND OVER OUR CWA BY MONDAY MOVING EASTWARD BY MONDAY NIGHT.
TEMPERATURES WILL FLUCTUATE AS DOWNSLOPE WINDS WILL WARM THE AIR
MONDAY. CAMP

TUESDAY THROUGH WEDNESDAY...MODELS ARE IN BASIC AGREEMENT DURING
THIS PERIOD. A HIGH AMPLITUDE UPPER LEVEL RIDGE...JUST OFF THE WEST
COAST...DRIFTS EAST DURING THE PERIOD AS AN UPPER LEVEL TROUGH
DEEPENS OVER THE MIDWEST. THIS RESULTS IN A NORTHWESTERLY FLOW ALOFT
ACROSS THE FORECAST AREA. DISTURBANCES IN THIS FAIRLY MOIST FLOW ARE
EXPECTED TO PRODUCE UNSETTLED CONDITIONS WITH MOSTLY CLOUDY SKIES
AND ISOLATED SNOW SHOWERS FOR MOST OF THE FORECAST AREA. THERE IS A
LITTLE BETTER CHANCE OF PRECIPITATION OVER MOST MOUNTAINS. THIS IS A
COOL PATTERN AND A MODIFIED ARCTIC BACKS INTO OUR NORTHEAST ZONES
WEDNESDAY. TEMPERATURES WILL COOL A LITTLE BELOW SEASONAL
AVERAGES...EVEN COLDER NORTHEAST.  EK

&&

.AVIATION...
UPDATED 0545Z.
AN UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER THE PACIFIC COAST
STATES INTO THE ROCKIES THROUGH WEDNESDAY EVENING...CONTINUING THE
MAINLY MID TO HIGH LEVEL CLOUDINESS OVER NORTH CENTRAL AND SOUTHWEST
MONTANA. LINGERING LOW LEVEL MOISTURE MAY CAUSE AREAS OF MVFR
CONDITIONS IN FOG TO DEVELOP OVERNIGHT NEAR THE KBZN TERMINAL.
WESTERLY DOWNSLOPE WINDS WILL INCREASE EAST OF THE ROCKIES DURING
THE PERIOD...ESPECIALLY AFTER 18Z...KEEPING THE EAST SLOPES OF THE
ROCKIES DRY BUT WINDY. DISTURBANCES IN THE WEST-NORTHWEST FLOW ALOFT
WILL OBSCURE THE HIGHER PEAKS OF THE ROCKY MOUNTAIN FRONT IN AREAS
OF SNOW. ONE DISTURBANCE WILL ALSO BRING A CHANCE OF PRECIPITATION
TO THE EASTERN TERMINALS (KHVR AND KLWT) LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING. A SHORTWAVE TROUGH WILL THEN FLATTEN THE RIDGE
AFTER 22Z WEDNESDAY AND BRING A CHANCE FOR PRECIPITATION TO THE KHVR
TERMINAL AREA...AS WELL AS TO SOUTHWEST MONTANA (KHLN AND KBZN
TERMINALS).  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  30  46  26 /  10  10  10  10
CTB  45  27  43  23 /   0  10  10  10
HLN  46  30  47  24 /  10  20  20  10
BZN  42  23  44  18 /  10  20  20  20
WEY  37  14  40  10 /  20  40  30  30
DLN  46  26  49  26 /  10  10  10  10
HVR  46  26  44  21 /  10  10  20  10
LWT  48  28  41  24 /  10  10  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MST THIS
EVENING FOR MTZ009.

&&

SHORT TERM...EMANUEL
LONG TERM...CAMP/EK
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 26, 6:15 PM MST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MST TUE FEB 26 2008

MTZ008-010>015-044>047-049>055-271300-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
240 PM MST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-048-271300-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
615 PM MST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR HAZARDOUS WEATHER THROUGH TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO
65 MPH WILL BE POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT
FROM WEDNESDAY AFTERNOON THROUGH 12 AM THURSDAY. SNOW IS ALSO
POSSIBLE ACROSS THE AREA WHICH MAY LEAD TO REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.